Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 21, 2007, 9:07 PM CDT for Presidio County, Texas. It took effect at Jul 22, 2007, 3:50 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 9:07 PM CDT (02:07 UTC)
- In effect from
- Jul 22, 2007, 3:50 AM CDT
- Expired
- Jul 22, 2007, 8:50 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 220207 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 907 PM CDT SAT JUL 21 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY RUNOFF FROM HEAVY RAINFALL FRIDAY EVENING CONTINUES TO BRING INCREASING RIVER LEVELS TO THE RIO GRANDE RIVER NEAR PRESIDIO. MINOR RIVER FLOODING IS LIKELY LATE TONIGHT THROUGH SUNDAY MORNING. ADDITIONAL STATEMENTS WILL BE ISSUED SUNDAY MORNING OR SOONER IF CONDITIONS WARRANT. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-221407- /O.NEW.KMAF.FL.W.0017.070722T0850Z-070723T0243Z/ /PRDT2.1.ER.070722T0850Z.070722T1200Z.070722T1443Z.NO/ 907 PM CDT SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE BELOW PRESIDIO 5SE. * FROM LATE TONIGHT TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 20:15 PM SATURDAY THE STAGE WAS 7.8 FEET (2.4 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 10.0 FEET (3.0 METERS) BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER. IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR OTHER STRUCTURES IS KNOWN TO OCCUR. $$
1 follow-up statement
000 WGUS84 KMAF 221350 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 850 AM CDT SUN JUL 22 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY RIVER LEVELS NEAR PRESIDIO HAVE DROPPED BELOW FLOOD AND ACTION STAGE AND WILL CONTINUE TO FALL TO NEAR 5 FEET THROUGHOUT THE DAY. ADDITIONAL RAINFALL IS EXPECTED AGAIN TODAY IN THE AREA...ALTHOUGH IT IS NOT EXPECTED TO BE AS WIDESPREAD AS YESTERDAY...WHICH COULD AFFECT RIVER LEVELS. THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT. ANY ADDITIONAL RAINFALL UPSTREAM OR NEAR THE GAUGE SITE MAY CAUSE ANOTHER QUICK RISE IN RIVER LEVELS AND CONDITIONS WILL BE RE EVALUATED AT THAT TIME FOR ADDITIONAL STATEMENTS OR WARNINGS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-221420- /O.CAN.KMAF.FL.W.0017.000000T0000Z-070723T0243Z/ /PRDT2.1.ER.070722T0326Z.070722T0415Z.070722T0634Z.NO/ 850 AM CDT SUN JUL 22 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE BELOW PRESIDIO 5SE. * AT 8:15 AM SUNDAY THE STAGE WAS 6.2 FEET (1.9 METERS). * FELL BELOW FLOOD STAGE AT 1:34 AM SUNDAY. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.4 FEET (1.6 METERS) THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 21, 2:20 PM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jul 21, 2:20 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CDT SAT JUL 21 2007
.DISCUSSION...
WATER VAPOR IMAGERY INDICATED COPIOUS AMOUNTS OF MOISTURE RESIDING
OVER THE REGION. AT THE SURFACE...EAST TO SOUTHEAST FLOW WAS
RESULTING IN DEWPOINTS IN THE 60S TO LOWER 70S AREAWIDE. AN UPPER
LEVEL RIDGE WAS OVER THE CENTRAL PLAINS WITH A SHORTWAVE OR TWO
ROTATING WESTWARD AROUND THE SOUTHERN PERIPHERY. THERE WAS ALSO AN
MCV NORTHWEST OF DEL RIO THIS AFTERNOON...WHICH APPEARED TO BE
TRANSLATING SLOWLY WEST/NORTHWESTWARD. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS HAD DEVELOPED OVER MOST OF THE CWA.
THINK SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE
AREA AS THE AFOREMENTIONED UPPER FEATURES INTERACT WITH UPSLOPE
FLOW...HIGHER THETAE AIR...AND SOME HEATING OF THE TROPICAL AIRMASS.
AN MCS COULD FORM SOMEWHERE OVER THE SOUTHERN HALF OF THE CWA THIS
AFTERNOON/EVENING AS THE SHORTWAVE TROUGHS/MCV TREK INTO THE CWA.
NOT SURE HOW EXTENSIVE...OR HOW FAR NORTHWEST...ANY MCS WOULD MAKE
IT...BESIDES MORE THAN ONE MCS COULD DEVELOP BUT IT WOULD BE
DIFFICULT TO PINPOINT WHERE. THEREFORE...THINK IT WOULD BE PRUDENT
TO LEAVE THE FLASH FLOOD WATCH IN EFFECT OVERNIGHT. THIS ESPECIALLY
SO CONSIDERING PWATS ARE IN THE 1.5 TO 2 INCH RANGE...AND VERY HEAVY
RAINS HAVE ALREADY OCCURRED FURTHER EAST.
THINK THE UPPER LEVEL RIDGE WILL BUILD SOUTHWEST AND SHUNT ANY
SHORTWAVE TROUGHS OR MCVS SOUTH AND WEST. POPS OVER THE PLAINS WILL
DEPEND ON HOW AGGRESSIVELY THE RIDGE DOES BUILD IN...BUT IT APPEARS
THERE SHOULD BE A DECREASE FROM EAST TO WEST TONIGHT...IF NOT DURING
THE DAY SUNDAY. THROUGH MONDAY...HAVE RELEGATED MAINLY SLIGHT
CHANCES OF THUNDERSTORMS TO THE HIGHER TERRAIN. BY TUESDAY...THE
UPPER RIDGE IS PROGGED TO STRENGTHEN OVER NEW MEXICO...WHICH WILL
PUT THE AREA UNDER NORTHEAST FLOW ALOFT. SEVERAL SHORTWAVE TROUGHS
ARE PROGGED TO MOVE OVER THE AREA WITHIN THIS FLOW...BUT WILL
PROBABLY HAVE TO WAIT UNTIL CLOSER TO ANY EVENT BEFORE MODELS HAVE A
CHANCE TO RESOLVE ANY OF THEM. LEFT AT TO SLIGHTLY ABOVE NORMAL
TEMPERATURES FROM TUESDAY ONWARD...PARTICULARLY OVER THE WESTERN
CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 87 69 91 / 60 10 10 10
CARLSBAD NM 67 87 68 94 / 70 30 10 10
DRYDEN TX 71 87 67 91 / 90 30 10 10
FORT STOCKTON TX 67 86 68 91 / 90 30 10 10
GUADALUPE PASS TX 64 81 64 89 / 70 40 20 10
HOBBS NM 66 87 68 92 / 60 20 10 10
MARFA TX 60 78 58 85 / 80 40 10 10
MIDLAND INTL AIRPORT TX 67 87 70 92 / 60 20 10 10
ODESSA TX 68 88 71 92 / 70 20 10 10
WINK TX 69 90 72 96 / 80 30 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO 6 AM MDT SUNDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 7
AM CDT /6 AM MDT/ SUNDAY FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
67/99Hazardous weather outlook, Jul 21, 11:25 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 AM CDT SAT JUL 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221630- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1125 AM CDT SAT JUL 21 2007 /1025 AM MDT SAT JUL 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY MOIST CONDITIONS OVER THE AREA TODAY WILL CONTRIBUTE TO FLASH FLOODING POTENTIAL AS SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO INCREASE ACROSS MUCH OF THE AREA. EXPECT VERY HEAVY RAINFALL WITH SOME LOCATIONS RECEIVING 2 TO 4 INCHES PER HOUR. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH TOMORROW MORNING FOR THE ENTIRE FORECAST AREA AS A RESULT OF THIS POTENTIAL. THOSE NEAR LOW LYING OR FLOOD PRONE AREAS SHOULD REMAIN ALERT TO THE WEATHER CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE REMAINDER OF THE WEEKEND. HOWEVER...COVERAGE/CHANCES WILL BEGIN TO DECREASE AND TREND WESTWARD AS THE UPPER LEVEL SYSTEM RESPONSIBLE MOVES OFF TO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:01 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Jul 22, 9:29 AM CDT | River Flood Warning | MAF | Brewster | 12 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.